Alert archive / Wisconsin / River Flood Advisories in 2016

River Flood Advisory 8, NWS Green Bay, WI

March 22, 2016Winnebago County, Wisconsin

NWS Green Bay, WI issued this river flood advisory at Mar 22, 2016, 3:58 PM CDT for Winnebago County, Wisconsin. It took effect at Mar 23, 2016, 6:30 AM CDT. It was in force for 31 hr.

The area

The counties it named.

The facts

Issued
Mar 22, 2016, 3:58 PM CDT (20:58 UTC)
In effect from
Mar 23, 2016, 6:30 AM CDT
Expired
Mar 24, 2016, 1:00 PM CDT
In force
31 hr
Issued by
NWS Green Bay, WI

County Winnebago County, WI

The radar

The Green Bay radar (KGRB), 64 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Fox River (North) at Oshkosh-Lake Winnebago (OSHW3). The gauge peaked at 2.87 ft at Mar 24, 2016, 2:00 PM CDT.

actionminormoderatemajor234503/2203/2303/2403/25
Action stage
3.5 ft
Minor stage
3.7 ft
Moderate stage
4.2 ft
Major stage
4.8 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04082500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

392 
WGUS83 KGRB 222058
FLSGRB

FLOOD ADVISORY
NATIONAL WEATHER SERVICE GREEN BAY WI 
358 PM CDT TUE MAR 22 2016

...Minor flooding possible along the west shore of Lake Winnebago... 
  
Increasing water levels on Lake Winnebago combined with strong east to 
northeast winds may produce minor flooding along the western shore 
of Lake Winnebago. Those impacted should take appropriate action to 
protect property. 

WIC139-240858-
/O.NEW.KGRB.FL.Y.0008.160323T1130Z-160324T1800Z/
/OSHW3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
358 PM CDT TUE MAR 22 2016

The National Weather Service in Green Bay has issued a
* Flood Advisory for
  The Lake Winnebago at Oshkosh.
* from Wednesday morning to Thursday afternoon.
* increasing northeast to east winds are expected to pile water onto the western
  shore line of Lake winnebago to produce minor flooding. 
  
$$

&&

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this river flood advisory went out at Mar 22, 3:25 PM CDT, 33 minutes earlier.

Area forecast discussion, Mar 22, 3:25 PM CDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
325 PM CDT TUE MAR 22 2016

FORECAST DISCUSSION FOR ROUTINE AFTERNOON FORECAST ISSUANCE

.SHORT TERM...TONIGHT AND WEDNESDAY
ISSUED AT 325 PM CDT TUE MAR 22 2016

MULTIPLE ISSUES WITH THE UPCOMING SYSTEM TO UNRAVEL...INCLUDING
PCPN TYPES WEDNESDAY MORNING...THE LOCATIONS OF THE HEAVIEST
SNOWFALL BAND...AND THE SHARP CUT OFF OF SNOWFALL OVER NORTH
CENTRAL WISCONSIN.

SUMMARY...MODELS CONTINUE TO SHOW A STRONG LOW PRESSURE SYSTEM
EJECTING OUT OF THE CENTRAL PLAINS THEN MOVING NORTHEAST INTO
LOWER MICHIGAN WEDNESDAY INTO THURSDAY. THE GENERAL TIMING OF PCPN
ONSET/HEAVY SNOW ARRIVAL HAS COME BETTER INTO CONSENSUS BUT THE TRACK
CONTINUES TO VARY. ALL THE MODELS HAVE TAKEN A SOUTHERLY
JOG...SO THE ENVELOPE OF UNCERTAINTY CONTINUES THOUGH IT HAS
SHIFTED FARTHER SOUTH. THE EXACT TRACK WILL DETERMINE WHERE THE
HEAVIEST BAND OF SNOW WILL FALL.

WED MORNING...PCPN AND TIMING ISSUES. A BAND OF PCPN IS EXPECTED
TO DEVELOP EARLY WEDNESDAY MORNING IN RESPONSE TO STRONG WAA AND
FGEN AHEAD OF THE MAIN LOW PRESSURE SYSTEM. SLOWED DOWN THE TIMING
OF THE BAND DEVELOP PER MODEL CONSENSUS AND HELD ON TO A DRY
FORECAST UNTIL AFTER MIDNIGHT TONIGHT. THE BAND OF PRECIP WILL
THEN REMAIN SITUATED OVER CENTRAL WISCONSIN AND THE FIX VALLEY THROUGH
THE MORNING INTO THE EARLY AFTERNOON. PCPN TYPE WILL BE AN ISSUE
THROUGH 06Z- 18Z WEDNESDAY. TEMPERATURES WILL START OUT WARM AND
WOULD SUPPORT MOSTLY RAIN FOR THE ONSET OF PCPN. THE QUESTION
BECOMES HOW QUICKLY WILL COLDER AIR FILTER IN FROM THE NORTH
THROUGH THE STATE. MODEL GUIDANCE HAS TRENDED COLDER THIS MORNING
AND THEREFORE CHANGED PCPN OVER FROM RAIN TO SNOW A BIT FASTER
THAN PREVIOUS FCST...WITH ALL SNOW EXPECTED BY 18Z WEDNESDAY. A
LITTLE CONCERNED THE RAIN WILL CHANGE TO SLEET OR SNOW EARLIER AS
FCST SOUNDINGS SHOW VERY SHALLOW WARM AIR NEAR THE SFC AND AND A
THERMAL PROFILE HOVERING AROUND THE 0C LINE. A SLIGHT CHANGE IN
THE FORECAST COULD MEAN MORE SNOW IN THE MORNING THAN ANTICIPATED
IN CENTRAL WISCONSIN EASTWARD TO THE LAKESHORE.

WEDNESDAY AFTERNOON...THE MAIN SYSTEM SNOW WILL OVERSPREAD THE
AREA THROUGH THE AFTERNOON...REACHING THE NORTH MICHIGAN BORDER BY
00Z THURSDAY. UPGRADED TO A WINTER STORM WARNING ACROSS THE
SOUTHERN TWO-THIRDS OF OUT CWA AS THE BETTER SNOW ARRIVE WEDNESDAY
AFTERNOON. HELD ONTO THE WATCH A LITTLE LONGER IN NORTH CENTRAL
DUE TO THE UNCERTAINTY OF HOW FAR NORTH THE HEAVIER SNOW WILL
REACH AND WHERE THE SHARP DROP OFF IN SNOW TOTALS WILL
OCCUR...PLUS SNOW WONT ARRIVE THERE UNTIL LATE WEDNESDAY AFTERNOON
OR EARLY EVENING. NE WINDS WILL BE INCREASING BY EARLY EVENING AS
WELL WITH THE TIGHTENING PRESSURE GRADIENT AHEAD OF THE SYSTEM AS
IT PUSHES INTO NORTHERN ILLINOIS BY 00Z THURSDAY.

.LONG TERM...WEDNESDAY NIGHT THROUGH TUESDAY
ISSUED AT 325 PM CDT TUE MAR 22 2016

A SIGNIFICANT STORM SYSTEM WILL BE ONGOING WEDNESDAY NIGHT...WITH
THE PEAK ACCUMULATING SNOW AND BRUNT OF THE STORM SYSTEM BEING
FELT.  MODELS ARE TRENDING WITH THE SYSTEM SLOWING DOWN A BIT
THURSDAY...BUT WILL STILL STICK WITH THE MID DAY END OF THE
HEADLINES. A NORTHERN TRACKING OF THE HEAVY SNOW BAND MAY PUT
MORE OF A MIX INTO THE FOX CITIES...SO HEADLINES WILL MENTION THE
POSSIBLE LOWER SNOW AMOUNTS.

AFTER A QUIET DAY MOST OF FRIDAY...ANOTHER TROUGH SWINGS THROUGH
THE AREA TOWARD THE WEEKEND. FORECAST TEMPS SUGGEST A MIX
POTENTIAL BEFORE TURNING BACK TO MAINLY LIGHT SNOW. MOST OF THE
NORTH AND PARTS OF CENTRAL AREAS MAY SEE A MINOR ACCUMULATION.
TIMING ISSUES REMAIN WITH THIS SYSTEM BUT HAVE TRENDED A BIT
FASTER.

RIDGE OF HIGH PRESSURE DRIFTS OVER THE AREA LATE IN THE WEEKEND
INTO THE START OF THE NEW WORK WEEK FOR A WELCOMED DRIER TREND AND
RETURN TO WARMER TEMPERATURES.
&&

.AVIATION...FOR 18Z TAF ISSUANCE
ISSUED AT 1216 PM CDT TUE MAR 22 2016

AREAS OF MVFR CIGS OVER FAR NORTHERN WISCONSIN LATE
THIS MORNING WILL GRADUALLY DRIFT SOUTH TODAY AS COLDER AIR IN
THE WAKE OF A COLD FRONT WORK INTO THE REGION ON NORTHEAST
WINDS. OTHERWISE A STRONG WINTER STORM IS EXPECTED TO IMPACT THE
REGION WEDNESDAY INTO THURSDAY. EXPECT CONDITIONS TO BEGIN TO
DETERIORATE STARTING WEDNESDAY MORNING.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING FROM NOON WEDNESDAY TO 1 PM CDT THURSDAY
FOR WIZ022-030-031-035>040-045-048>050-074.

WINTER STORM WATCH FROM WEDNESDAY AFTERNOON THROUGH THURSDAY
AFTERNOON FOR WIZ013-018>021-073.
&&

SHORT TERM.....ALLEN
LONG TERM......TDH
AVIATION.......TDH
Hazardous weather outlook, Mar 22, 2:50 PM CDT, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
250 PM CDT TUE MAR 22 2016

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-232000-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO-
WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-
CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY-
SOUTHERN OCONTO COUNTY-
250 PM CDT TUE MAR 22 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

A BAND OF LIGHT MIXED PRECIPITATION IS EXPECTED TO DEVELOP OVER
PARTS OF CENTRAL AND EAST CENTRAL WISCONSIN LATE TONIGHT...AND
COULD RESULT IN LOCALLY HAZARDOUS TRAVEL CONDITIONS FOR THE
MORNING COMMUTE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

A BAND OF LIGHT SNOW...POSSIBLY MIXED WITH SLEET AT TIMES...IS
EXPECTED ACROSS CENTRAL AND EAST CENTRAL WISCONSIN WEDNESDAY
MORNING. THE EXACT LOCATION THAT WILL BE AFFECTED BY THE BAND IS
UNCERTAIN...BUT LOCAL SNOW ACCUMULATIONS OF AN INCH OR TWO COULD
RESULT IN HAZARDOUS TRAVEL CONDITIONS FOR THE MORNING COMMUTE.

A MORE SIGNIFICANT SNOWFALL IS EXPECTED STARTING WEDNESDAY
AFTERNOON INTO WEDNESDAY NIGHT AS A STRONG STORM SYSTEM CROSSES
THE REGION. IT APPEARS THE HEAVIEST SNOWS WITH THIS SYSTEM WILL
FALL OVER CENTRAL...EAST-CENTRAL AND NORTHEAST WISCONSIN WEDNESDAY
NIGHT...WITH LOWER TOTALS ACROSS THE FAR NORTH. STRONG GUSTY
NORTHEAST WINDS WILL DEVELOP LATE TONIGHT AND CONTINUE INTO
THURSDAY...ESPECIALLY IN THE FOX VALLEY AND LAKESHORE AREAS. THE
WINDS...COMBINED WITH THE FALLING SNOW... COULD LEAD TO NEAR
BLIZZARD CONDITIONS IN EAST-CENTRAL WISCONSIN WEDNESDAY NIGHT AND
EARLY THURSDAY.

ANYONE WITH TRAVEL PLANS DURING THE WEEK SHOULD CLOSELY MONITOR
LATER FORECASTS FOR UPDATED INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION SHOULD NOT BE NEEDED TONIGHT...BUT SNOWFALL
REPORTS SHOULD BE RELAYED TO THE NATIONAL WEATHER SERVICE FROM
WEDNESDAY TO THURSDAY.

LMZ521-522-541>543-232000-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
250 PM CDT TUE MAR 22 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

GALE FORCE GUSTS FROM THE NORTHEAST WILL BE POSSIBLE WEDNESDAY
AFTERNOON THROUGH THURSDAY. A GALE WATCH HAS BEEN POSTED DURING
THAT TIME PERIOD.

ALLEN/TDH

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 22, 4:53 AM CDTGale WatchGRB24 hr
Mar 22, 3:22 PM CDTWinter Storm WarningGRBBrown, Calumet, Door, Kewaunee, Langlade, Lincoln and 12 more49 hr
Mar 22, 4:10 PM CDTSmall Craft AdvisoryGRB27 hr

Nearby

River Flood Advisories in Wisconsin, 2016Every river flood advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.